Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

How to get the discolouration on the foot treated after fracture?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Hi, may I answer your health queries right now ? Please type your query here...I am a 62 yr. old female undergoing cancer treatment for metastatic ovarian cancer. Cancer is shrinking, treatment is going well this is not my issue. I had 3 stress fractures in my left foot and it was very slow to heal. During that time I experienced swelling for an extended period in that foot. The swelling is gone but the skin is discolored from the edema on the upper part of my foot and ankle. How do I get the discoloration to go away? There is no broken skin, rash, or lesions....just a darkened foot. Most unattractive. thanks
Posted Sun, 29 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Bharat Chawda 2 hours later
Hi!Cat ,

Thank you for the query,

The most common reason for pigmentation to develop is edema of the leg.This is a post inflammatory pigmentation following swelling of leg.During edema what happens is there is stasis of blood and lymph,which then gradually leads to pigmentation.

Another remote reason ,if I've to say would be use of anti cancer drugs which may also lead to pigmentation(but this seems to be unlikely in your case).

At times this pigmentation might gradually lead to eczema over the lesion ,called stasis eczema .
Treatment would consist of ample use of moisturizers and once daily use of a mild potent steroid cream .If there is no inflammation then you can even use a hydroquinone based cream at night.If the area is exposed to sunlight then use a sun blocking agent too in day time.Try keep your leg elevated while sleeping (keeping two pillow below leg) and avoid standing for long.

I hope there is no itching or burning sensation over the lesion.

Hope I have answered your query, I will be available to answer your follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor